Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lopinavir/Ritonavir
Mar 27, 2012

Dear doctor, I'm currently working in Cambodia and I have an Cambodian girlfriend. I know her a long time and we always had safer sex.Unfortunatel, yesterday it went wrong and the condom broke and to be honest, the HIV rate in this country is obviously very high. 10 hours later I was able to see a doctor. He recommended to take following drugs: Lopinavir200mg/Ritonavir50mg (daly twice 2 pills) + Lamivudine150mg/Zidovudine (daly twice 1pill). I started it immediately. Now I'm worried about the long list of sideffects and I'm wondering if you could give me some advices I need. I think I'll go through har 4 weeks.

Thank you very much in advance. Your advices would be very important for me.

Best regards Peter

Response from Dr. Young

Hello Peter and thanks for posting.

You're on an appropriate nPEP regimen and planned duration. Lopinavir/ritonavir (Kaletra, Alluvia) is associated with gastrointestinal side effects (nausea, diarrhea). Lamivudine/zidovudine is associated with nausea, headaches and fatigue. Both sets of side effects can be helped by taking the medications with food.

Of course, you should have follow up HIV antibody testing at 1, 3 and perhaps 6 months.

I hope that helps. Best of health to you, BY



Previous
HIV from Blood Draw, 14 wks pregnant
Next
PEP - Dovir before test

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement